Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 65, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 25, 2016, 1:13 AM CDT for 4 counties in Nebraska. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 1:13 AM CDT (06:13 UTC)
- Expired
- May 25, 2016, 1:29 AM CDT
- In force
- 16 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cass County, NE, Douglas County, NE, Sarpy County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 33 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
611
WUUS53 KOAX 250613
SVROAX
NEC025-055-153-155-250645-
/O.NEW.KOAX.SV.W.0065.160525T0613Z-160525T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
113 AM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CASS COUNTY IN SOUTHEASTERN NEBRASKA...
SOUTH CENTRAL DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
SOUTHEASTERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
SARPY COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 145 AM CDT
* AT 112 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES
SOUTHEAST OF ASHLAND...OR 23 MILES NORTHEAST OF LINCOLN...MOVING
NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAPILLION...GRETNA...ASHLAND...SPRINGFIELD...LOUISVILLE...
CEDAR CREEK...MANLEY...SOUTH BEND...PLATTE RIVER STATE PARK...
TWO RIVERS STATE RECREATION AREA...
SCHRAMM PARK STATE RECREATION AREA...KOA CAMPGROUND...
CAMP CAROL JOY HOLLING...MAHONEY STATE PARK...CAMP MAHA...
LOUISVILLE STATE RECREATION AREA AND CHALCO.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 423 AND
440.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4090 9616 4104 9643 4116 9640 4123 9633
4112 9597 4099 9602
TIME...MOT...LOC 0612Z 191DEG 26KT 4100 9631
HAIL...<.75IN
WIND...60MPH
$$
MEAD2 follow-up statements
713
WWUS53 KOAX 250625
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
125 AM CDT WED MAY 25 2016
NEC025-055-153-155-250645-
/O.CON.KOAX.SV.W.0065.000000T0000Z-160525T0645Z/
CASS NE-DOUGLAS NE-SAUNDERS NE-SARPY NE-
125 AM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHWESTERN CASS...SOUTH CENTRAL DOUGLAS...SOUTHEASTERN SAUNDERS
AND SARPY COUNTIES...
AT 124 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRETNA...OR 15
MILES SOUTHWEST OF OMAHA...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PAPILLION...GRETNA...ASHLAND...SPRINGFIELD...LOUISVILLE...
CEDAR CREEK...MANLEY...SOUTH BEND...PLATTE RIVER STATE PARK...
TWO RIVERS STATE RECREATION AREA...
SCHRAMM PARK STATE RECREATION AREA...KOA CAMPGROUND...
CAMP CAROL JOY HOLLING...MAHONEY STATE PARK...CAMP MAHA...
LOUISVILLE STATE RECREATION AREA AND CHALCO.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 423 AND
440.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4090 9616 4104 9643 4116 9640 4123 9633
4112 9597 4099 9602
TIME...MOT...LOC 0624Z 210DEG 28KT 4110 9622
HAIL...<.75IN
WIND...60MPH
$$
MEAD165
WWUS53 KOAX 250629
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
129 AM CDT WED MAY 25 2016
NEC025-055-153-155-250639-
/O.CAN.KOAX.SV.W.0065.000000T0000Z-160525T0645Z/
CASS NE-DOUGLAS NE-SAUNDERS NE-SARPY NE-
129 AM CDT WED MAY 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS...SOUTH
CENTRAL DOUGLAS...SOUTHEASTERN SAUNDERS AND SARPY COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4090 9616 4104 9643 4116 9640 4123 9633
4112 9597 4099 9602
TIME...MOT...LOC 0626Z 191DEG 26KT 4114 9621
$$
MEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:16 AM CDT, 57 minutes earlier.
Area forecast discussion, May 25, 12:16 AM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1216 AM CDT WED MAY 25 2016 .SHORT TERM...(tonight through Friday) Issued at 320 PM CDT Tue May 24 2016 Latest water vapor imagery and RAP 500mb analysis show weak shortwave ridging overhead this afternoon behind a departing complex now over Missouri. Southwesterly flow continues with a few embedded weak shortwaves of interest. The first is over northeast Colorado with another showing up across western Kansas where a few lightning strikes have been noted. Afternoon surface analysis shows area of low pressure over southeast Colorado with very little in the way pressure differences across all of Nebraska and southwest Iowa. Boundary layer moisture remains in place with surface dewpoints fluctuating this afternoon and falling slightly into the upper 50s across our western counties where surface winds turned more southwesterly along a weak boundary. Forecaster uncertainty remains high as a few waves of convection are forecast to drift through the area as early as this evening. With the lack of a strong forcing mechanism late this afternoon into this evening, we continue to question some of the CAM solutions on developing storms over the area before dark. It seems more likely that storms that initiate across western Nebraska and parts of Kansas would spread east/northeast across the forecast area overnight tonight and continue into Wednesday morning. This being said, with a primed and unstable airmass in place, cannot rule anything out and so will continue monitor any convective developments closely. Thunderstorms that roll through overnight should continue into Wednesday morning and exit by afternoon. The cycle continues as several embedded shortwaves drive through southwesterly flow aloft and interact with several boundaries left over from previous convection. A stronger synoptic front will extend northeast from lee cyclone over western Kansas into southeast Nebraska on Thursday which will be the focus for strong thunderstorms Thursday and again on Friday. As has been the case in the past couple days, high moisture content could lead to very heavy rain in the stronger convection. .LONG TERM...(Friday night through Tuesday) Issued at 320 PM CDT Tue May 24 2016 By Friday night, a shortwave trough is forecast to extend across western Nebraska and Kansas and slide northeast into the Missouri River Valley by 00Z Sunday. Lee surface cyclone will also slide east/northeast across Kansas Friday through Saturday with an eastward extending warm front that will continue to be the primary focus for thunderstorm development. Shortwave ridging is expected over the area by mid day Sunday with persistent southwesterly upper level flow into next week. Sunday looks like our best shot at a dry forecast period with pops entering into the picture again Sunday night as a series of shortwaves roll northeast through the region. && .AVIATION...(06Z TAFS for KOMA...KLNK...KOFK through 06Z Thursday) Issued at 1208 AM CDT Wed May 25 2016 A loosely organized bowing complex of storms is spreading northeast across portions of southeast Nebraska, potentially impacting KLNK within the next hour. A second linear MCS over central Nebraska will reach KOFK about 09z, KLNK around 10z and KOMA by about 11z. Have included a mention of MVFR ceilings and visibilities with the passage of these storms. In the wake of the storms, MVFR ceilings could linger into Wednesday afternoon before becoming VFR. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...Kern LONG TERM...Kern AVIATION...Mead
Hazardous weather outlook, May 24, 3:34 PM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 334 PM CDT TUE MAY 24 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251045- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 334 PM CDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED STORMS ARE POSSIBLE THIS EVENING AND TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW SEVERE STORMS WILL BE POSSIBLE...FROM LATE THIS EVENING INTO THE OVERNIGHT HOURS. THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THE SEVERE THREAT...A SIGNIFICANT AMOUNT OF MOISTURE IS IN PLACE ACROSS THE REGION. THUS...ANY STORMS THAT DEVELOP WILL PRODUCE HEAVY RAIN AND POTENTIALLY FLASH FLOODING. THE BIGGEST THREAT FOR FLASH FLOODING WILL BE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK...WITH CHANCES FOR THUNDERSTORMS THROUGH MUCH OF THE PERIOD. SEVERE WEATHER WILL BE POSSIBLE AT TIMES AND SOME FLOODING IS LIKELY TO OCCUR...AT LEAST THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR WEDNESDAY.
In the hours before
Special weather statement, May 24, 11:43 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1143 PM CDT TUE MAY 24 2016 NEZ066-068-078-088>090-092-250530- JEFFERSON NE-JOHNSON NE-GAGE NE-LANCASTER NE-SALINE NE-PAWNEE NE- OTOE NE- 1143 PM CDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE... NORTHEASTERN JEFFERSON...WESTERN JOHNSON...NORTHERN GAGE...SOUTHERN LANCASTER...NORTHWESTERN PAWNEE AND SOUTHWESTERN OTOE COUNTIES UNTIL 1230 AM CDT... AT 1143 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BEATRICE...MOVING NORTH AT 45 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEATRICE...WILBER...FIRTH...DE WITT...CORTLAND...PLYMOUTH... CLATONIA...HALLAM...PICKRELL...ADAMS...FILLEY...SWANTON... CRAB ORCHARD AND OLIVE CREEK STATE RECREATION AREA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 188 AND 197. HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 24 AND 45. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR SOUTHEASTERN NEBRASKA. LAT...LON 4026 9637 4029 9709 4058 9706 4058 9643 TIME...MOT...LOC 0443Z 181DEG 55KT 4027 9677 MEAD
Local storm report, May 24, 11:51 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1151 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM TSTM WND GST 2 N BEATRICE 40.30N 96.75W
05/24/2016 M60 MPH GAGE NE ASOS
&&
VDEWALDSpecial weather statement, May 24, 11:55 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1155 PM CDT TUE MAY 24 2016
NEZ089-092-250545-
GAGE NE-PAWNEE NE-
1155 PM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GAGE AND PAWNEE
COUNTIES UNTIL 1245 AM CDT...
AT 1154 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF SUMMERFIELD...OR 19 MILES EAST OF BEATRICE...MOVING
NORTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PAWNEE CITY...TABLE ROCK...BURCHARD...STEINAUER AND LEWISTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN NEBRASKA.
LAT...LON 4000 9631 4014 9654 4025 9648 4026 9626
4022 9608 4004 9606
TIME...MOT...LOC 0454Z 181DEG 26KT 4017 9640
MEADSpecial weather statement, May 25, 12:54 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1254 AM CDT WED MAY 25 2016
IAZ069-NEZ043>045-050>053-065>068-250645-
POTTAWATTAMIE IA-DODGE NE-DOUGLAS NE-COLFAX NE-CASS NE-SEWARD NE-
BUTLER NE-LANCASTER NE-OTOE NE-WASHINGTON NE-SAUNDERS NE-SARPY NE-
1254 AM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATTAMIE...
CASS...DOUGLAS...SOUTHEASTERN DODGE...SOUTHWESTERN WASHINGTON...
NORTHERN LANCASTER...NORTH CENTRAL OTOE...SOUTHERN COLFAX...
SAUNDERS...EASTERN BUTLER...SARPY AND NORTHEASTERN SEWARD COUNTIES
UNTIL 145 AM CDT...
AT 1253 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR STAPLEHURST TO 6 MILES
SOUTHEAST OF VALPARAISO TO NEAR GREENWOOD TO 3 MILES WEST OF AVOCA...
AND MOVING NORTH AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OMAHA...SOUTHWESTERN COUNCIL BLUFFS...BELLEVUE...FREMONT...
PAPILLION...LA VISTA...SEWARD...PLATTSMOUTH...RALSTON...WAHOO...
GRETNA...WAVERLY...DAVID CITY...ASHLAND...VALLEY...SPRINGFIELD...
YUTAN...LOUISVILLE...WEEPING WATER AND WATERLOO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 153 AND 167.
HIGHWAY 30 IN NEBRASKA MILE MARKER 423 AND NEAR MILE MARKER 429.
HIGHWAY 2 IN NEBRASKA NEAR MILE MARKER 499.
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 73 AND 88.
HIGHWAY 77 IN NEBRASKA NEAR MILEMARKER 74...AND BETWEEN MILEMARKERS
81 AND 113.
HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 419 AND 466.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 411 AND 454.
LAT...LON 4139 9711 4147 9646 4140 9620 4121 9589
4065 9594 4087 9644 4095 9675 4085 9726
TIME...MOT...LOC 0553Z 194DEG 42KT 4094 9715 4103 9673 4095 9642 4078
9619
MEADThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:22 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Pawnee | 23 min |
| May 24, 11:43 PM CDT | Special Weather Statement | OAX | Gage | 47 min |
| May 24, 11:47 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 28 min |
| May 24, 11:55 PM CDT | Special Weather Statement | OAX | Pawnee | 50 min |
| May 25, 12:54 AM CDT | Special Weather Statement | OAX | Butler, Cass, Douglas, Sarpy, Saunders | 51 min |
| May 25, 1:41 AM CDT | Special Weather Statement | OAX | Douglas, Washington | 49 min |
| May 25, 2:55 AM CDT | Special Weather Statement | OAX | Cedar, Madison, Pierce, Stanton, Wayne | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.